Alert archive / Texas / Special Weather Statements in 2025
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 5, 2025, 1:21 AM CDT for Real County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 1:21 AM CDT (06:21 UTC)
- Expired
- Apr 5, 2025, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.75 in
- Wind
- 30
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 83 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -451 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WWUS84 KEWX 050621 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 121 AM CDT Sat Apr 5 2025 TXZ184>186-050700- Kerr TX-Edwards TX-Real TX- 121 AM CDT Sat Apr 5 2025 ...A strong thunderstorm will impact portions of northwestern Kerr, southeastern Edwards and central Real Counties through 200 AM CDT... At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near Vance, or 13 miles northwest of Leakey, moving northeast at 40 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Vance, Prade Ranch, and Kerr Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for south central Texas. && LAT...LON 2968 9994 2981 10009 3028 9974 3009 9943 TIME...MOT...LOC 0620Z 223DEG 34KT 2981 9996 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH $$ CP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 5, 1:21 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 5, 1:21 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 121 AM CDT Sat Apr 5 2025 ...New SHORT TERM, LONG TERM... .UPDATE... Issued at 1108 PM CDT Fri Apr 4 2025 A Severe Thunderstorm Watch is in effect for the portions of the Rio Grande, southern Edwards Plateau, and I-35 Corridor through 5 AM CDT Saturday. Primary threats include scattered large hail and isolated large hail up to 2.5 inches in diameter and scattered damaging wind gusts up to 70 mph. && .SHORT TERM... (Today through Sunday) Issued at 118 AM CDT Sat Apr 5 2025 Key Messages: - Isolated to scattered strong to severe thunderstorms are expected across the Rio Grande, southern Edwards Plateau, Hill Country and areas along the I-35 Corridor through this morning. - Breezy to windy conditions with much cooler temperatures expected this afternoon. Overnight lows in the mid 30s across the Hill Country. Strong to severe thunderstorms are ongoing as of 12:30 AM CDT ahead of a boundary that stretches along the I-35 corridor into the Rio Grande Plains. This activity is likely to continue overnight with the severe weather threat spreading eastward overnight into Saturday morning. A Severe Thunderstorm Watch is in effect for parts of the Rio Grande, southern Edwards Plateau, the Hill Country, and areas along the I-35 corridor through 5 AM CDT. The main severe threats include large to very large hail up to 2.5 inches in diameters and damaging wind gusts up to 70 mph. All of this weather is taking advantage of the instability that an upper level low pressure system over northern Mexico is supplying across the local area. The upper level storm system moves east and then northeast into the Southern Plains by this evening. The severe weather threat across South Central Texas comes to an end late this morning for areas along and east of Highway 77. Light to moderate showers and isolated thunderstorms return across the Rio Grande and southern Edwards Plateau this afternoon as a mid level short wave axis moves across that area. The boundary/Pacific front finally exits the local area in the afternoon with a cooler airmass filtering and spreading over South Central Texas. Today's highs range from the upper 50s across the Hill Country to mid 80s across the southern part of the Rio Grande. In addition to the cooler temperatures, breezy to windy conditions are expected throughout the day, especially this afternoon into the evening. A Wind Advisory may be needed and issued later after the severe weather threat is over. As mentioned above, a cooler airmass spreads across the local area throughout the day to make the overnight temperatures drop to the mid 30s across the Hill Country, lower to mid 40s along the I-35 corridor and mid to upper 40s over the Coastal Plains. Dry and cooler conditions persist for the day on Sunday with highs in the upper 50s across the northern portion of South Central Texas and mid 60s to lower 70s across the Coastal Plains and southern part of the Rio Grande. && .LONG TERM... (Sunday night through Friday) Issued at 118 AM CDT Sat Apr 5 2025 Key Message: - Unseasonably cold temperatures early Monday morning. Winds will weaken Sunday night under mostly clear skies allowing for low temperatures to plummet to very unseasonable values. Lows will mainly be from the mid 30s to low 40s across the area, though a few locations in the southern Edwards Plateau or Hill Country could briefly reach freezing. Surface high pressure remains over South Central Texas Monday, shifting east on Tuesday. The upper level flow becomes northwesterly and remains that way through the week as ridging builds over the southwestern CONUS. Dry conditions are expected through the week with a warming trend and mostly clear skies each day. Mid to late week, highs will be back in the 80s and 90s. Fire weather conditions will likely be elevated along and west of U.S. 281 for much of next week due to low humidity. However, winds will generally be light. && .AVIATION... (06Z TAFS) Issued at 1210 AM CDT Sat Apr 5 2025 MVFR to IFR cigs and vsbys are expected across the area terminals overnight through Saturday evening. Isolated to scattered strong to severe thunderstorms are on going across the Rio Grande as of 05Z tonight and activity is expected to push and spread to the east overnight. The thunderstorm activity should come to an end across KDRT around 09Z/10Z time frame and for the I-35 sites around 12Z Saturday. Moderate northerly winds are forecasted to stay in place on Saturday with gusts up to 25 knots. A second surge of strong winds and wind gusts up to 30 knots is expected mid to late Saturday afternoon into the evening with wind speeds around 15 to 25 knots and gusts up to 35 knots. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 43 59 41 / 70 0 0 0 Austin Bergstrom Intl Airport 70 42 60 38 / 70 0 0 0 New Braunfels Muni Airport 73 44 64 40 / 50 0 0 0 Burnet Muni Airport 63 40 58 38 / 50 10 0 0 Del Rio Intl Airport 76 45 69 43 / 40 10 0 0 Georgetown Muni Airport 66 41 57 37 / 70 10 0 0 Hondo Muni Airport 77 42 64 37 / 10 0 0 0 San Marcos Muni Airport 71 42 61 38 / 60 0 0 0 La Grange - Fayette Regional 74 45 60 40 / 70 10 0 0 San Antonio Intl Airport 75 44 63 41 / 30 0 0 0 Stinson Muni Airport 78 46 65 42 / 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...27 Aviation...17
In the hours before
Special weather statement, Apr 5, 12:13 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1213 AM CDT Sat Apr 5 2025
TXZ185-187-203-050600-
Uvalde TX-Real TX-Bandera TX-
1213 AM CDT Sat Apr 5 2025
...A strong thunderstorm will impact portions of southwestern
Bandera, northern Uvalde and southeastern Real Counties through 100
AM CDT...
At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laguna, or 15 miles northwest of Uvalde, moving northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Laguna, Montell, Tuff, Garner State Park, Rio Frio, Reagan Wells,
Utopia, Leakey, and Concan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
&&
LAT...LON 2936 10011 2940 10011 2987 9983 2962 9941
2924 9997
TIME...MOT...LOC 0513Z 218DEG 36KT 2938 9995
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
CPSpecial weather statement, Apr 5, 12:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1215 AM CDT Sat Apr 5 2025 TXZ184-186-050530- Kerr TX-Edwards TX- 1215 AM CDT Sat Apr 5 2025 ...A strong thunderstorm will impact portions of northwestern Kerr and northeastern Edwards Counties through 1230 AM CDT... At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Telegraph, or 17 miles south of Junction, moving north at 55 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Us-83 Near The Kerr-Kimble County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for south central Texas. && LAT...LON 3029 9956 3009 9973 3012 9988 3029 9982 TIME...MOT...LOC 0515Z 184DEG 49KT 3024 9975 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH CP
Special weather statement, Apr 5, 12:28 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1228 AM CDT Sat Apr 5 2025
TXZ183-184-050615-
Val Verde TX-Edwards TX-
1228 AM CDT Sat Apr 5 2025
...A strong thunderstorm will impact portions of west central Edwards
and eastern Val Verde Counties through 115 AM CDT...
At 1227 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake View, or near Del Rio, moving north at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Devils Shores, Del Rio, Pafford Crossing, Loma Alta, Black Brush
Point, 277 South Boat Ramp, San Pedro Canyon, 277 North Campground,
Rough Canyon Recreation Area, Lake View, Spur 406 Campground, Val
Verde Park, Diablo East, Vinegarone, Devils River State Nat Area Del
Norte, Devils River State Nat Area Big Satan, Carta Valley, Cienegas
Terrace, Lake Ridge Ranch, and Long Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
&&
LAT...LON 3012 10107 3012 10053 2934 10081 2936 10100
2939 10102
TIME...MOT...LOC 0527Z 184DEG 48KT 2943 10091
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
CPSpecial weather statement, Apr 5, 12:53 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1253 AM CDT Sat Apr 5 2025
TXZ183-184-050645-
Val Verde TX-Edwards TX-
1253 AM CDT Sat Apr 5 2025
...Strong thunderstorms will impact portions of Edwards and
northeastern Val Verde Counties through 145 AM CDT...
At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of Long Point to near Carta
Valley to 17 miles north of Alamo Village. Movement was north at 60
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Rocksprings, Loma Alta, Us-377 Near The Kimble-
Edwards County Line, Devil's Sinkhole State Natural Area, Vinegarone,
Carta Valley, Us-277 Near The Sutton-
Edwards County Line, Kickapoo Cavern State Park, and Devils River
State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
&&
LAT...LON 3029 9984 2962 10028 2962 10070 2960 10070
2959 10084 3029 10098
TIME...MOT...LOC 0552Z 196DEG 53KT 2963 10077 2975 10061 2967 10033
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
CPSpecial weather statement, Apr 5, 1:01 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
101 AM CDT Sat Apr 5 2025
TXZ185>187-050645-
Kerr TX-Real TX-Bandera TX-
101 AM CDT Sat Apr 5 2025
...A strong thunderstorm will impact portions of northwestern
Bandera, northwestern Kerr and eastern Real Counties through 145 AM
CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tuff, or near Leakey, moving northeast at 50 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hunt, Mountain Home, Tuff, Leakey, Lost Maples State Natural Area,
Kerr Wildlife Management Area, and Vanderpool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
&&
LAT...LON 3016 9930 3013 9930 3013 9925 2968 9961
2973 9981 3029 9973
TIME...MOT...LOC 0601Z 209DEG 42KT 2979 9970
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
CPSpecial weather statement, Apr 5, 1:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 121 AM CDT Sat Apr 5 2025 TXZ184>186-050700- Kerr TX-Edwards TX-Real TX- 121 AM CDT Sat Apr 5 2025 ...A strong thunderstorm will impact portions of northwestern Kerr, southeastern Edwards and central Real Counties through 200 AM CDT... At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near Vance, or 13 miles northwest of Leakey, moving northeast at 40 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Vance, Prade Ranch, and Kerr Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for south central Texas. && LAT...LON 2968 9994 2981 10009 3028 9974 3009 9943 TIME...MOT...LOC 0620Z 223DEG 34KT 2981 9996 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:20 PM CDT | Special Weather Statement | EWX | Bexar | 40 min |
| Apr 4, 9:53 PM CDT | Special Weather Statement | EWX | Bandera | 37 min |
| Apr 4, 10:45 PM CDT | Special Weather Statement | EWX | Uvalde | 45 min |
| Apr 4, 10:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 56 min |
| Apr 4, 11:42 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 18 min |
| Apr 4, 11:44 PM CDT | Special Weather Statement | EWX | Real | 46 min |
| Apr 4, 11:51 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| Apr 5, 12:00 AM CDT | Special Weather Statement | EWX | Bandera | 45 min |
| Apr 5, 12:13 AM CDT | Special Weather Statement | EWX | Real | 47 min |
| Apr 5, 12:15 AM CDT | Special Weather Statement | EWX | Kimble | 15 min |
| Apr 5, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 32 min |
| Apr 5, 12:28 AM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Apr 5, 12:40 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 14 min |
| Apr 5, 12:53 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Apr 5, 1:01 AM CDT | Special Weather Statement | EWX | Kerr | 44 min |
| Apr 5, 1:18 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 57 min |
| Apr 5, 1:33 AM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| Apr 5, 1:40 AM CDT | Special Weather Statement | EWX | Maverick, Zavala | 50 min |
| Apr 5, 2:16 AM CDT | Special Weather Statement | EWX | Blanco, Gillespie, Kendall, Kerr | 44 min |
| Apr 5, 2:58 AM CDT | Special Weather Statement | EWX | Gillespie, Llano | 47 min |
| Apr 5, 3:34 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
Nearby
Special Weather Statements in Texas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.